MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE; NO MATCH

BOSTON SCIENTIFIC CORPORATION FARAWAVE; NO MATCH
Lot Number 0037606354
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that for an atrial fibrillation ablation procedure, a farawave catheter was selected for use.During the procedure, it was reported that the physician noted that the physician was unable to advance the 0.035 rosen guidewire through the catheter and requested another catheter.The guidewire able to be removed but noticeable force was needed to remove the guidewire.The guidewire could not be removed at the time of the event, however.No tissue was noted on the device.The catheter is expected to be returned for analysis.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: with all the available information, boston scientific concludes the reported observation of guidewire stuck was unable to be confirmed through investigational analysis.Laboratory analysis of the returned farawave catheter revealed the device passed all test performed, showing no evidence of the reported failure.Device history record (dhr) review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: the farawave was visually inspected for any damage that would have led to the guidewire stuck allegation seen in the field, and visual inspection did not identify failures or evidence that could be lost due to decontamination process.The device was returned without a guidewire inserted in the catheter.A guidewire was successfully inserted through the catheter.Deployment was tested multiple times, and device was deployed to basket and flower position with no unusual resistance noted.The device passed all test performed, showing no evidence of the reported failure.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review: a risk review performed for the farawave confirmed that the event of "guidewire stuck" is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of device problem excluded.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The allegation was unable to be confirmed, and no evidence or abnormalities were observed during the analysis.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.
 
Event or Problem Description
It was reported that for an atrial fibrillation ablation procedure, a farawave catheter was selected for use.During the procedure, it was reported that the physician was unable to advance the 0.035 rosen guidewire through the catheter and requested another catheter.The guidewire able to be removed but noticeable force was needed to remove the guidewire.The guidewire could not be removed at the time of the event, however.No tissue was noted on the device.No patient complications were reported.

Brand Name
FARAWAVE
Common Device Name
NO MATCH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24194602
Report Number2124215-2026-04881
Device Sequence Number9649208
Product Code QZI
UDI-Device Identifier00191506043223
UDI-Public(01)00191506043223(17)261002(10)37606354
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Lot Number0037606354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT ROSEN GUIDEWIRE.; MERIT ROSEN GUIDEWIRE.
Patient SexUnknown